Forum Replies Created

Viewing 5 posts - 1 through 5 (of 34 total)

I have had GBS 17 years ago, can I get Pfizer vaccine

  • Author
  • Post

    • Gareth Parry

      Medical Expert

    • #3312

      Hi Anne: This is a tough one. It is a lot easier to say what is not – it is not GBS. GBS causes weakness with only minimal sensory loss and, although pain can certainly occur, it does cause this kind of pain. There is a condition called sensory neuronopathy which can come on after an infection, assuming the gastritis was an infection, and that can look a little like this. Sensory neuronopathy can also occur with a condition called Sjogren’s syndrome which could be the only link I can think of to a positive ANA. It is early days yet, just 6 weeks, so at the moment I would recommend just treating the pain and seeing what happens over the next few weeks. If the symptoms persist or get worse referral to neurology for nerve conduction studies would seem to be the best option. Gareth


    • Gareth Parry

      Medical Expert

    • #3310

      I am sorry to hear of all the problems you son is experiencing following his GBS. GBS does not directly affect the brain but is a life-threatening and life-changing event that can have a huge impact on people’s lives. It is not a “trauma” in the usual sense of the word but is certainly an emotionally traumatic event and depressi0n and anxiety are common following the acute illness.. Most people recover a little more quickly than your son but psychological counselling can be needed. Your son has clearly been affected by this in a major way and it is critically important to talk to your doctor so that your son’s mental welfare can be taken care of. Gareth Parry


    • Gareth Parry

      Medical Expert

    • #3292

      I have recently learned from Tony Pearson that you recently had GBS. It would be quite unusual to have sensory symptoms of this kind in the back as a result of GBS. They can certainly occur in the limbs and I guess it is possible that they could also occur elsewhere. The “buzzing” symptoms can occur following GBS and probably are related to the nerves recovering so are a good sign. If the symptoms are from the GBS, topical lotions will not help. If the symptoms are distressing medication such as nortriptyline, gabapentin or pregabalin can help so you should talk to your doctor about that possibility.


    • Gareth Parry

      Medical Expert

    • #3291

      Hi there: You don’t mention whether you have GBS or CIDP. If you had GBS, when did you have it? Let me know that information and I will try to answer your questions.
      Gareth


    • Gareth Parry

      Medical Expert

    • #3262

      Hi: Without the details about your son’s illness I cannot say if he has CIDP. I can say that the symptoms of CIDP are very non-specific and many other illnesses can have similar symptoms. If you would send a brief outline of his history and his complaints I will endeavour to address whether he has CIDP. Gareth

      in reply to: Does my son have CIDP?
Viewing 5 posts - 1 through 5 (of 34 total)